MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20019E
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd alaris smartsite extension set was occluded.The following information was received by the initial reporter with the following verbatim.For the smartsite extension (bifuse) one port will flush and the second port is occluded and will not flush.Nurses were setting up for iv line placement, brand new set out of packet and priming for line set up.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The customer reported fluid blockage, and returned one photo of the set, of material 20019e, lot 22125358.The photo was examined, and the complaint of flow issues was verified.There was no flow through the set, (through one of the smart sites in the bifuse), the other smart site was able to infuse.The issue was forwarded to manufacturing.The manufacturing site was unable to identify the root cause for smart site occlusion, due to insufficient evidence from photo investigation.Device history record review for model 20019e lot number 22125358 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 13dec2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The smart site component was manufactured before process improvements that addressed occlusion, which includes a quality alert issued 19jul2023 to communicate and reinforce proper fluorosilicone assembly procedure to personnel.In addition, a fixture for fluorosilicone weighing, which lubricates the smart site piston, was implemented 23jun2023.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD ALARIS SMARTSITE EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20736761
Report Number9616066-2024-01696
Device Sequence Number8287428
Product Code FPA
UDI-Device Identifier07613203012010
UDI-Public(01)07613203012010(11)221209(17)251213(10)22125358
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K061285
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/13/2025
Device Catalogue Number20019E
Device Lot Number22125358
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer12/19/2024
Initial Report FDA Received Date11/20/2024
Supplement Report FDA Received Date12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown